Open Access
November, 1984 Elliptical Symmetry and Characterization of Operator-Stable and Operator Semi-stable Measures
A. Luczak
Ann. Probab. 12(4): 1217-1223 (November, 1984). DOI: 10.1214/aop/1176993151


The problem of the elliptical symmetry of an operator-stable measure on a finite dimensional vector space was studied by J. P. Holmes, W. N. Hudson and J. D. Mason (1982). The aim of this paper is to consider an analogous question for operator semi-stable measures. We prove a theorem characterizing an elliptically symmetric full operator semi-stable measure. After such a generalization some results for operator-stable measures are obtained as corollaries. At the same time, the methods of proofs seem to be simpler than those in [1], in particular, the theory of Lie algebras is not involved. We also give a description of a full operator-stable and operator semi-stable measure $\mu$ in terms of its quasi-decomposability group, namely the group $\mathbb{G}(\mu) = \{t > 0: \exists A \in \operatorname{Aut} V, h \in V \quad\text{such that}\quad\mu^t = A\mu \ast \delta(h)\}.$


Download Citation

A. Luczak. "Elliptical Symmetry and Characterization of Operator-Stable and Operator Semi-stable Measures." Ann. Probab. 12 (4) 1217 - 1223, November, 1984.


Published: November, 1984
First available in Project Euclid: 19 April 2007

zbMATH: 0549.60007
MathSciNet: MR757779
Digital Object Identifier: 10.1214/aop/1176993151

Primary: 60B11
Secondary: 60E07

Keywords: multivariate semi-stable laws , Operator semi-stable distributions , operator-stable measures

Rights: Copyright © 1984 Institute of Mathematical Statistics

Vol.12 • No. 4 • November, 1984
Back to Top